MAUDE Adverse Event Report: GRACE MANUFACTURING INC. PGAC300 MINIGRIP ALLIGATOR GRASPER

GRACE MANUFACTURING INC. PGAC300 MINIGRIP ALLIGATOR GRASPER
Model Number PGAC300 MINIGRIP ALLIGATOR GRASPER
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); Missing Value Reason (3192)
Date of Event 04/18/2018
Type of Reportable Event Malfunction
Event or Problem Description
Surgeon was using in a case this morning.He moved the ratchet knob up to the "on" position to lock onto a specimen.When he wanted to reposition his grasp, he moved the ratchet knob into the "off" position and then tried to open the jaws of the applier by moving the black handle, but the jaws did not release.I told him to squeeze the handle back a little bit then allows the handle to kind of unhinge and then it will spring open.He pulled the handle back a couple times, but the jaws would not open.He pulled the handle forward and luckily the jaws opened, but it made a loud popping noise and the handle disengaged from controlling the jaws.He pulled the device out of the patient's abdomen and opened and closed the handle a couple times.The jaws did not open and close as he was doing this.There is a rattling noise coming from inside of the body of the handle indicating that something internally broke.

Brand Name
PGAC300 MINIGRIP ALLIGATOR GRASPER
Common Device Name
ALLIGATOR GRASPER
Manufacturer (Section D)
GRACE MANUFACTURING INC.
614 sr 247
russellville AR 72802
MDR Report Key7530279
Report Number3002770040-2018-12350
Device Sequence Number1704270
Product Code GEI
UDI-Device Identifier14026704582607
UDI-Public14026704582607
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2018
Device Model NumberPGAC300 MINIGRIP ALLIGATOR GRASPER
Device Catalogue NumberPGAC300
Device Lot NumberGML-00161
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2018
Initial Report FDA Received Date05/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1